×

zbMATH — the first resource for mathematics

Some results on graph spectra. (English) Zbl 1015.05051
Summary: This paper presents a variety of results on graph spectra. The number of main eigenvalues of a graph is shown to be equal to the rank of an associated matrix. We establish a condition for a graph to have exactly two main eigenvalues and then show how to evaluate them and their associated eigenvectors. It is shown that the main eigenvalues and corresponding eigenvectors of a graph determine those of its complement. We generalize to any eigenvalue a condition for \(0\) and \(-1\) to be eigenvalues of a graph and its complement, respectively. Finally, we generalize to non-simple eigenvalues a result on the components of an eigenvector associated with a simple eigenvalue.

MSC:
05C50 Graphs and linear algebra (matrices, eigenvalues, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bell, F.K.; Rowlinson, P., Certain graphs without zero as an eigenvalue, Math. japonica, 48, 961-967, (1993) · Zbl 0792.05094
[2] Cvetković, D.M., Graphs and their spectra, Univ. beograd, publ. elektrotehn fak., ser. mat. fiz., 354-356, 1-50, (1971) · Zbl 0238.05102
[3] Cvetković, D.M., The main part of the spectrum, divisors and switching of graphs, Publ. inst. math. (beograd), 23, 37, 31-38, (1978) · Zbl 0423.05028
[4] Cvetković, D.; Doob, M., Developments in the theory of graph spectra, Linear and multilinear algebra, 18, 153-181, (1985) · Zbl 0615.05039
[5] Cvetković, D.; Fowler, P.W., A group-theoretical bound for the number of main eigenvalues of a graph, J. chem. inf. comput. sci., 39, 638-641, (1999)
[6] Cvetković, D.; Rowlinson, P.; Simić, S., ()
[7] Harary, F.; Schwenk, A.J., The spectral approach to determining the number of walks in a graph, Pacific J. math., 80, 443-449, (1979) · Zbl 0417.05032
[8] Li, Q.; Feng, K.Q., On the largest eigenvalue of a graph, Acta math. appl. sinica, 2, 167-175, (1979)
[9] Mukherjee, A.K.; Datta, K.K., Two new graph-theoretical methods for the generation of eigenvectors of chemical graphs, Proc. Indian acad. sci. chem. sci., 101, 499-517, (1989)
[10] Powers, D.L.; Sulaiman, M.M., The walk partition and colorations of graphs, Linear algebra appl., 48, 145-159, (1982) · Zbl 0501.05044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.